Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 62, NWS Memphis, TN

July 30, 2009Crockett County, Gibson County, Tennessee

NWS Memphis, TN issued this tornado warning at Jul 30, 2009, 6:00 PM CDT for Crockett County, Gibson County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2009, 6:00 PM CDT (23:00 UTC)
Expired
Jul 30, 2009, 6:45 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crockett County, TN, Gibson County, TN

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 4:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
906 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 302300
TORMEG
TNC033-053-302345-
/O.NEW.KMEG.TO.W.0062.090730T2300Z-090730T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  GIBSON COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 645 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR ALAMO...OR 14 MILES
  WEST OF HUMBOLDT...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE EATON...RUTHERFORD...DYER AND BRADFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3619 8894 3609 8874 3595 8870 3590 8870
      3580 8887 3580 8891 3578 8890 3576 8893
      3568 8905 3571 8912 3583 8931
TIME...MOT...LOC 2300Z 236DEG 12KT 3582 8915

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 30, 3:39 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 30, 3:39 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT THU JUL 30 2009

.DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE FORECAST AREA THIS EVENING BRINGING HEAVY RAINFALL CAUSING
FLASH FLOODING AND POSSIBLE STRONG TO SEVERE THUNDERSTORMS. THE
MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS ACROSS
NORTH MISSISSIPPI AND WEST TENNESSEE WILL BE DAMAGING WINDS AND
LARGE HAIL...ALTHOUGH CANNOT RULE OUT AN ISOLATED TORNADO. FEEL
PRETTY CONFIDENT THAT MOST AREAS WILL SEE RAINFALL AFTER 00Z SO
HAVE CONTINUED WITH CATEGORICAL POPS FOR TONIGHT. SURFACE LOW
PRESSURE SYSTEM CURRENTLY SITUATED ACROSS SOUTHWEST ARKANSAS WILL
MOVE ACROSS THE FORECAST AREA OVERNIGHT AND MOVE NORTHEAST OF THE
AREA BY MORNING ENDING THE HEAVY RAINFALL CHANCES. A FEW SHOWERS
AND THUNDERSTORMS MAY BE PRESENT ACROSS NORTHEAST MISSISSIPPI AND
WEST TENNESSEE EARLY FRIDAY. HIGH TEMPERATURES WILL STILL BE BELOW
NORMAL ON FRIDAY WITH HIGHS IN THE MID 80S EXPECTED.

HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE AREA FRIDAY NIGHT
GIVING WAY TO DRY CONDITIONS. BUT ANOTHER UPPER LEVEL IMPULSE
WILL MOVE THROUGH THE UPPER LEVEL TROUGH STILL OVER THE REGION.
AS A RESULT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ON SATURDAY...SATURDAY NIGHT...AND SUNDAY. ONCE
AGAIN...BELOW NORMAL TEMPERATURES CAN BE EXPECTED WITH THE
ADDITIONAL CLOUD COVER AND RAINFALL ACROSS THE AREA.

SUNDAY NIGHT AND INTO MONDAY WILL BE BRIEFLY DRY WITH HIGH
PRESSURE MOVING ACROSS THE AREA. HOWEVER...ANOTHER UPPER LEVEL
DISTURBANCE WILL GLANCE THE AREA MONDAY NIGHT BRINGING AN INCREASE
IN RAIN CHANCES FOR THE AREA. HOWEVER THIS TIME...RAINFALL
AMOUNTS WILL BE LIGHT WITH LESS THAN A HALF OF AN INCH EXPECTED.
BY MIDWEEK...THE GFS ADVERTISES THAT THE UPPER RIDGE OVER THE
CENTRAL PLAINS WILL FINALLY BEGIN TO BUILD OVER THE AREA BRINGING
MUCH DRIER AND WARMER CONDITIONS TO THE MIDSOUTH. IF THIS PANS
OUT...DRY WEATHER WILL CONTINUE WEDNESDAY THROUGH AT LEAST FRIDAY
WITH HIGH TEMPERATURES AROUND NORMAL IN THE LOWER 90S. HOWEVER...THE
ECMWF CONTINUES AN ACTIVE AND WET PATTERN NEXT WEEK SO WILL NEED
TO SEE FUTURE MODEL RUNS TO SEE HOW THIS TIME PERIOD WILL PLAY
OUT.

KNS

&&

.AVIATION...
18Z TAFS

LARGE THUNDERSTORM COMPLEX WAS MAKING ITS WAY EASTWARD THROUGH AR
AT 18Z. LIGHTNING COVERAGE HAS BEEN SOMEWHAT LIMITED... AND HAVE
KEPT PREVAILING THUNDER TO A MINIMUM. BEST LIKELIHOOD FOR THUNDER
AND VSBY RESTRICTIONS LIKELY TO OCCUR IN THE 21Z TO 00Z TIME
FRAME... SLIGHTLY EARLIER AT KJBR.

IFR CIGS LIKELY BY 06Z...BEHIND THE EXITING UPPER LEVEL SHORTWAVE
TROF. THESE CIGS SHOULD KEEP VSBY FROM FALLING TOO LOW...BUT WILL
HAVE TO WATCH FOR BREAKS IN THE CLOUDS LATE THIS EVENING.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  86  72  86 / 100  10  10  50
MKL  69  85  64  87 / 100  10  10  40
JBR  67  85  65  86 / 100  10  10  50
TUP  72  84  70  86 / 100  20  10  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR COAHOMA-DESOTO-
     QUITMAN-TATE-TUNICA.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
     PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-
     UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DYER-LAKE-LAUDERDALE-
     OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.

&&
Hazardous weather outlook, Jul 30, 3:55 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT THU JUL 30 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
355 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS PORTIONS OF
THE MIDSOUTH THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTH
OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS...HOWEVER...AND
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH THROUGH
TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL ON THE ORDER OF 2 TO 4 INCHES CAUSING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY
AND SUNDAY. LOCALLY HEAVY RAINFALL MAY CONTINUE TO CREATE AN
ELEVATED RISK OF FLASH FLOODING. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE...BUT ORGANIZED WIDESPREAD SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR AREAS SOUTH OF A LINE FROM
JONESBORO ARKANSAS TO PARIS TENNESSEE THIS AFTERNOON AND TONIGHT.

KNS

In the hours before

Special weather statement, Jul 30, 4:05 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT THU JUL 30 2009

ARZ036-MSZ001-007-008-302130-
CRITTENDEN AR-DE SOTO MS-TUNICA MS-TATE MS-
405 PM CDT THU JUL 30 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES WEST OF PHILLIPP AT 405 PM CDT...MOVING NORTH AT 10 MPH.

PEOPLE IN CRITTENDEN...DESOTO...TATE AND TUNICA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 430 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
ARKABUTLA LAKE AND HORSESHOE LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Jul 30, 4:46 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

&&

TLSJR
Local storm report, Jul 30, 4:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

&&

TLSJR
Local storm report, Jul 30, 5:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

&&

TLSJR
Local storm report, Jul 30, 5:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              34.63N 88.94W
07/30/2009  M86.00 MPH       TIPPAH             MS   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

&&

TLSJR
Local storm report, Jul 30, 5:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     4 SW DOWNTOWN MEMPHIS   35.09N 90.10W
07/30/2009                   SHELBY             TN   PUBLIC

            18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
            LOWRY DR.

0432 PM     TORNADO          4 E DOWNTOWN MEMPHIS    35.13N 89.98W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
            LIMBS ON EXPRESSWAY.

0451 PM     TORNADO          5 SW LAKELAND           35.19N 89.79W
07/30/2009                   SHELBY             TN   PUBLIC

            TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
            PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.

0500 PM     TORNADO          4 SE OLIVE BRANCH       34.91N 89.78W
07/30/2009                   DESOTO             MS   NWS EMPLOYEE

            BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
            ALSO POWER POLES DOWN.

0501 PM     TORNADO          2 SSE OLIVE BRANCH      34.93N 89.82W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
            OVERTURNED.

0502 PM     TORNADO          2 SE OLIVE BRANCH       34.93N 89.80W
07/30/2009                   DESOTO             MS   EMERGENCY MNGR

            TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.

0507 PM     TSTM WND GST     7 S RIPLEY              35.64N 89.53W
07/30/2009  M86.00 MPH       LAUDERDALE         TN   MESONET

            86 MPH FROM MESONET OBSERVATION

0515 PM     FLASH FLOOD      1 N HERNANDO            34.84N 89.99W
07/30/2009                   DESOTO             MS   TRAINED SPOTTER

            FLOODING AT GOODMAN AND GREENBROOK ROAD.

&&

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:39 AM CDTAreal Flood AdvisoryMEGFayette, Shelby, Tipton3 hr
Jul 30, 3:14 PM CDTAreal Flood AdvisoryMEGShelby, Tipton2 hr
Jul 30, 4:13 PM CDTSevere Thunderstorm WarningMEGShelby47 min
Jul 30, 4:20 PM CDTTornado WarningMEGShelby40 min
Jul 30, 4:36 PM CDTFlash Flood WarningMEGShelby114 min
Jul 30, 4:40 PM CDTTornado WarningMEGHaywood, Lauderdale, Tipton50 min
Jul 30, 4:54 PM CDTTornado WarningMEGFayette, Shelby51 min
Jul 30, 4:55 PM CDTTornado WarningMEGFayette, Shelby50 min
Jul 30, 5:07 PM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Madison, Shelby3 hr
Jul 30, 5:28 PM CDTTornado WarningMEGCrockett, Haywood47 min
Jul 30, 5:31 PM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Fayette, Gibson, Haywood and 5 more3 hr
Jul 30, 5:42 PM CDTTornado WarningMEGFayette, Hardeman, Haywood48 min
Jul 30, 6:12 PM CDTFlash Flood WarningMEGCarroll, Chester, Decatur, Hardeman, Hardin, Henderson and 2 more3 hr
Jul 30, 6:16 PM CDTSevere Thunderstorm WarningMEGMcNairy59 min
Jul 30, 6:26 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison64 min
Jul 30, 6:28 PM CDTFlash Flood WarningMEGCarroll, Gibson, Henry, Obion, Weakley3 hr
Jul 30, 6:44 PM CDTTornado WarningMEGChester, Hardeman34 min
Jul 30, 6:47 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Madison, Weakley58 min

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.